Arizona, 2007

Flash Flood in Arizona, September 7, 2007

September 7, 2007 · NWS PSR · 1 event in 1 county or zone

Flooding was reported along Campaign Creek between Globe and Roosevelt.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PSR wrote it up.

Flooding was reported along Campaign Creek between Globe and Roosevelt.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Sep 7, 3:40 PM MST, 2 hours 50 minutes earlier.

Area forecast discussion, Sep 7, 3:40 PM MST, 2 hours 50 minutes before
AZZ020>028-CAZ030>033-080600-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
340 PM MST FRI SEP 7 2007

.SYNOPSIS...
A DRYING TREND WILL COMMENCE ACROSS SOUTH-CENTRAL ARIZONA OVERNIGHT
...LEADING TO DECREASING CHANCES OF SHOWERS AND THUNDERSTORMS. HIGH
PRESSURE ALOFT WILL BEGIN SETTLING OVER FAR NORTHERN MEXICO AND
SOUTHERN ARIZONA OVER THE WEEKEND. THIS WILL KEEP ANY THREAT OF
SHOWERS AND THUNDERSTORMS CONFINED TO JUST THE HIGHEST SOUTH-CENTRAL
ARIZONA TERRAIN. IT WILL TURN WARMER OVER THE WEEKEND...WITH
AFTERNOON HIGHS AVERAGING SEVERAL DEGREES ABOVE NORMAL.

&&

.SHORT TERM...
TONIGHT THROUGH MONDAY...
A PERSISTENT AREA OF SHOWERS DEVELOPED EARLY THIS MORNING OVER
WESTERN MARICOPA AND EASTERN LA PAZ AND YUMA COUNTIES AND HAS
LINGERED IN THE REGION THROUGHOUT MOST OF THE DAY. ACTIVITY IS
ASSOCIATED WITH A VORT MAX PUSHING ACROSS THE REGION AND AN UPPER
LEVEL DEFORMATION AXIS. ACTIVITY IS DRIFTING TO THE NORTHWEST...BUT
WILL STICK AROUND FOR AT LEAST ANOTHER COUPLE OF HOURS. KEPT POPS
FOR THE FIRST PERIOD IN ZONE 22 IN THE SLIGHT CHANCE CATEGORY AND
USED COVERAGE TERMINOLOGY. SHOWERS AND THUNDERSTORMS ALSO BEGINNING
TO DEVELOP...AS EXPECTED OVER THE HIGHER TERRAIN IN SOUTHERN GILA
COUNTY. STEERING WINDS ARE EXTREMELY LIGHT...SO AM NOT EXPECTING
ACTIVITY TO MOVE INTO THE PHOENIX METRO AREA. AFTERNOON PSR
SOUNDING...HOWEVER REMAINS FAIRLY UNSTABLE...SO CAN NOT RULE OUT
SOME ISOLATED DEVELOPMENT. ELECTED THEREFORE TO KEEP LOW POPS FOR
ZONES 23 AND 28 IN BOTH GRIDS AND ZONE FORECAST PACKAGE.

THE GFS SHOWS DRIER AIR BEGINNING TO MOVE IN FROM THE NORTHWEST
OVERNIGHT AS THE UPPER LEVEL RIDGE BEGINS TO SHIFT FURTHER TO THE
SOUTHWEST. THIS OCCURS IN RESPONSE TO TO AN UPPER LEVEL TROUGH WHICH
PUSHES OUT OF THE NORTHWEST THE EARLY PART OF THE WEEKEND AND MOVES
ACROSS THE CENTRAL PLAINS THE EARLY PART OF NEXT WEEK.

THE END RESULT WILL BE A DRYING TREND FOR THE SOUTHWEST WITH
MOISTURE BEING SHUNTED SOUTH OF THE INTERNATIONAL BORDER. THIS WILL
SHUT OF PRETTY MUCH ALL SHOWER AND THUNDERSTORM ACTIVITY...WITH THE
EXCEPTION OF SOME POSSIBLE DEVELOPMENT OVER THE HIGHER TERRAIN OF
SOUTHERN GILA COUNTY DIURNALLY IN THE AFTERNOON PERIODS.

ABUNDANT SUNSHINE AND LACK OF MOISTURE WILL ENABLE TEMPERATURES TO
RISE A DEGREE OR TWO EACH DAY THROUGH THE PERIOD...WITH HIGHS
TOPPING OUT AT SEVERAL DEGREES ABOVE NORMAL.

&&

.LONG TERM...
MINIMAL CHANGE WAS MADE TO THE EXTENDED PORTION OF THE FORECAST
PACKAGE. THE CENTER OF THE UPPER LEVEL RIDGE IS FORECAST TO STAY
OVERHEAD OR TO OUR SOUTHWEST...WHICH WILL KEEP MOST MOISTURE TO OUR
SOUTH. ANY MOISTURE THAT MAY TRY TO SNEAK IN UNDER THE RIDGE FROM
THE SE SHOULD BE PRETTY STRONGLY CAPPED. WILL MAINTAIN A SLIGHT
CHANCE OF DAILY TSTMS OVER THE FAR ERN PART OF ZONE 24...OTHERWISE
DRY AND HOT THRU THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...
SEPTEMBER 7 1735 UTC (SEPTEMBER 7 1035 MST)

SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER NORTHWEST MARICOPA
COUNTY OFF/ON THROUGHOUT THE AFTERNOON. STORMS WILL BE ISOLATED IN
NATURE...WITH RELATIVELY LIGHT WIND AND NOT MUCH PRECIPITATION.
STORMS SHOULD REMAIN 40+ NM NW OF KPHX AIRFIELD. SKIES WILL CONTINUE
TO CLEAR OVER KPHX AND KIWA AIRFIELDS THROUGH 2200 UTC BEFORE
DAYTIME HEATING COMBINES WITH LOW LEVEL MOISTURE FOR DEVELOPING CU
AT OR ABOVE 120 FT AGL AFTER 2300 UTC. THE CHANCE FOR SHOWERS AND
THUNDERSTORMS IMPACTING KPHX AND KIWA AIRFIELDS TODAY REMAINS LESS
THAN 20 PERCENT...WITH THE BEST CHANCE AFTER 2300 UTC. FOR
NOW...WILL GO WITH FEW CB OVER AIRFIELDS AS CONFIDENCE REMAINS LOW
OF TSTM DEVELOPMENT WITHIN 10-20 NM OF KPHX/KIWA.

KYUM/KBLH/KIPL WILL BE UNDER CLEAR SKIES TODAY...AS A DRIER AIRMASS
HAS SETTLED OVER THE SOUTHEAST CA DESERTS AND ALONG THE CO RIVER
VALLEY. THERE IS A NEAR ZERO CHANCE FOR CONVECTION OVER/NEAR/IN THE
VICINITY OF THESE AIRFIELDS TODAY...AND THROUGH THE WEEKEND...WITH
NO AVIATION CONCERNS.

SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.

AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SEPTEMBER 7 2245 UTC (SEPTEMBER 7 1545 MST)

MONDAY THROUGH SATURDAY...HIGH PRESSURE ALOFT WILL DOMINATE THE
REGIONAL WEATHER PATTERN RESULTING IN DAYTIME TEMPERATURES AT OR
SLIGHTLY ABOVE SEASONAL NORMALS. RAINFALL CHANCES WILL BE CONFINED
TO THE HIGHER TERRAIN OF SOUTHERN GILA COUNTY...WITH DRIER STABLE
AIR ACROSS THE DESERT FLOOR. RH VALUES WILL DIP MAINLY INTO THE
TEENS EACH DAY WITH LITTLE OVERNIGHT RECOVERY. WINDS WILL REMAIN
LIGHT AND DIURNAL IN NATURE THROUGH THE PERIOD.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

SHORT TERM...MCLANE
LONG TERM...ESTLE/MCLANE
AVIATION...WANEK
FIRE WX...ROGERS/WANEK
Hazardous weather outlook, Sep 7, 6:23 AM MST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
623 AM MST FRI SEP 7 2007

AZZ021>023-026>028-081330-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-
GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
623 AM MST FRI SEP 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS MORNING
AROUND THE AREA...WITH A SLIGHT CHANCE AGAIN LATE THIS AFTERNOON AND
EVENING. GUSTY WINDS TO 40 MPH...BRIEF HEAVY RAIN AND DANGEROUS CLOUD-
TO-GROUND LIGHTNING ARE ALL POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-081330-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
623 AM MST FRI SEP 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS MORNING
AROUND THE AREA...WITH A SLIGHT CHANCE AGAIN LATE THIS AFTERNOON AND
EVENING. GUSTY WINDS TO 40 MPH...BRIEF HEAVY RAIN AND DANGEROUS CLOUD-
TO-GROUND LIGHTNING ARE ALL POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
WILL EXIST ACROSS THE AREA EACH DAY...MAINLY TO THE EAST OF GLOBE.
GUSTY WINDS AND BRIEF HEAVY RAIN WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-025-CAZ030>033-081330-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
623 AM MST FRI SEP 7 2007 /623 AM PDT FRI SEP 7 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME
SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

ESTLE

The radar

The Phoenix radar (KIWA), 73 km away, was scanning. The volume nearest the first event began at 01:31 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Gila

When
September 7, 6:30 PM MST to 7:45 PM MST
Where
Gila County, 9 mi ESE of Roosevelt
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
33.620, -110.986

Flash flooding reported in Roosevelt Estates. Campaign creek had one to two feet of water approximately 60 feet wide that flowed across Mesquite Street.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2007Every state in 2007This day in weather historyWarnings in Arizona, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 61074.